MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT WITH NICORE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT WITH NICORE¿ GUIDEWIRE
Model Number 786600
Health Effect - Clinical Codes Pain (1994); No Consequences Or Impact To Patient (2199); Discomfort (2330)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the stent was longer than usual.As a result it did not curl nicely into the patient's renal pelvis, allegedly causing a lot of discomfort and pain.It was also reported that the stent knotted due to the increased length.The physician reported that the event happened with the last 3 patients.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is unconfirmed.The evaluation report of the returned sample, performed by futurematrix interventional, states that the stent appeared to have no physical deformities other than the missing suture.The knot was not present on the stent.Upon removing the stent from the bag, the sample was evaluated under a 7x magnification with no additional physical deformities noted.The stent was measured for overall length.The stent measured 8.69" and it should measure 8.66" +/- 0.39" (range: 8.27" - 9.05") which is within specification.The stent length was also verified at qc and the samples passed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.2.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire." corrections: concomitant medical products, device evaluated by mfr.

Brand Name
BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT WITH NICORE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8429671
Report Number1018233-2019-01391
Device Sequence Number13861497
Product Code FAD
UDI-Device Identifier10801741015073
UDI-Public(01)10801741015073
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2020
Device Model Number786600
Device Catalogue Number786600
Device Lot NumberNGBW4042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1